Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taking elavil prophlactically for migranes. Missed period. Will the menstrual cycle resume back?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
i had a normal period in XXXXXXX started 10mg of elavil prophlactically for migranes. July's scheduled period did not come at all. could that be the elavil or that i just turned fifty. i am feeling great, happy if my period is over. is this menopause no more periods? or the elavil and now that I stopped the elavil, for negative side effects, will the menstrual cycle resume. ? I was fifty in XXXXXXX again i feel great ,thought i felt some ovulation pain, today ? which I am familiar with. could you ovulate and not heave an actual monthly period.
Posted Sat, 31 Aug 2013 in Women's Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

Thanks for your concerns. It is unlikely that the amytriptiline is giving amenorrhea (lack of menses) and more likely due perimenopause; anovulatory cycles become more frequent and periods irregular; one of the best ways to figure it out is obtaining FSH and LH levels, that indicate when your hormone production endogenously is becoming low as you approach menopause.

Yours truly,

Dr Brenes-Salazar MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor